Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 115, NWS Brownsville, TX

July 28, 2007Brooks County, Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 28, 2007, 8:20 PM CDT for Brooks County, Hidalgo County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 8:20 PM CDT (01:20 UTC)
Expired
Jul 28, 2007, 9:00 PM CDT
In force
40 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Brooks County, TX, Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2689 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 290123
FFWBRO
TXC047-215-290200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
820 PM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF SAN MANUEL...

* UNTIL 900 PM CDT

* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES...ESPECIALLY HIGHWAY
281 FROM SAN MANUEL TO JUST SOUTH OF ENCINO. ADDITIONALLY...COUNTRY 
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2645 9819 2660 9800 2692 9800 2692 9818

$$

TOMASELLI
1 follow-up statement
000 
WGUS74 KBRO 290144
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
844 PM CDT SAT JUL 28 2007

TXC047-215-290200-
BROOKS TX-HIDALGO TX-
844 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL HIDALGO AND SOUTHEASTERN BROOKS COUNTIES...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
BROWNSVILLE.

LAT...LON 2645 9819 2660 9800 2692 9800 2692 9818

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:00 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 28, 8:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 PM CDT SAT JUL 28 2007

.DISCUSSION...ISOLATED TSTM W/HVY RAFL OVR NRN HIDALGO COUNTY
ATTM...AS CONVECTION WANES. FLASH FLOOD WARNING HAS BEEN POSTED FOR
THIS PORTION OF HIDALGO...AS LITTLE ADDITIONAL RAFL IS NEEDED TO
CAUSE FLOODING. DISSIPATION IS XPCTD BY 9 PM.

SHRTWV ENERGY MVG THRU WRN PERIPHERY OF PESKY UPPER LOW THAT HAS NOW
DRIFTED A KINK/KMAF CENTER FM A KSJT CENTER 34H AGO. LATEST MDLS
CONTINUE TO HOLD A 40 TO 60 PEERCENT POP FOR SUNDAY...AS MSTR...LIFT
AND INSTABILITY REMAINS IN PLACE. NEEDED DRY-OUT MON THRU FRI.

NO CHANGES NEEDED TO CURRENT DEEP S TX ZNS.
&&

.PREV DISCUSSION...CHALLENGE OF THE DAY IS TO CANCEL OR MAINTAIN THE
FLASH FLOOD WATCH AND HEAVY RAIN THREAT FOR THE CWA. NOT MUCH
CONVECTION GOING ON AS OF 1 PM...BUT THERE WAS NOT MUCH ACTIVITY
THIS TIME YESTERDAY. LOOKING AT THE DIFFERENCES...IT WAS ABOUT 5
DEGREES WARMER YESTERDAY AT THIS TIME AND THERE WAS A STRONG
SHORTWAVE APPROACHING THE CWA. THUNDERSTORMS OVER THE GULF FRIDAY
BACKED SOUTHWEST ALONG A COASTAL TROUGH THAT HAS SINCE THEN
DISSIPATED. ENERGY FROM THE MID TO UPPER LOW HAS BECOME INCREASINGLY
SHEARED AS THE CIRCULATION FROM THE LOW IS VERY BROAD...COVERING ALL
OF TEXAS AND HALF OF NEW MEXICO. THUNDERSTORMS DEVELOPING FROM DEL
RIO TO WEST OF SAN ANTONIO ARE EXPECTED TO MOVE MAINLY EAST AND STAY
NORTH OF DEEP SOUTH TEXAS AS MID AND UPPER LEVEL WINDS ARE OUT OF
THE WEST ON THE SOUTH SIDE OF THE LOW. AND STORMS THAT FORM OVER THE
CWA SHOULD TRACK IN A GENERAL NORTHERLY DIRECTION AT 10 TO 15
MPH...WHICH IS MUCH QUICKER THAN YESTERDAYS SLOW SOUTHWEST DRIFT.
WITH THIS REASONING WILL CANCEL THE WATCH BUT MAINTAIN HIGH
VIGILANCE SHOULD ANYTHING DEVELOP WITH THE POTENTIAL TO CAUSE
FLOODING. BIGGEST THREAT FOR CONVECTION LOOKS TO BE OUT WEST WHERE
MOST OF THE SUNSHINE IS TODAY. THUNDERSTORMS COULD DEVELOP OVER THE
MEXICAN MOUNTAINS LATE AND DRIFT EAST...WITH AND SUSPECT AREA BEING
THE COASTAL COUNTIES WHERE THE DEEPEST MOISTURE RESIDES. WILL KEEP
HEAVY RAIN WORDING IN THE FORECAST TODAY AND TOMORROW WITH PWS TO
REMAIN AT OR ABOVE 2 INCHES.

FOR THE REMAINDER OF THE WEEKEND AND THE FORECAST PACKAGE WILL
TREND TOWARDS THE DRIER AND WARMER SCENARIO THAT HAS BEEN
ADVERTISED THE LAST FEW MODEL RUNS. MY ONLY DOUBT IS ON THE RAPID
WARM UP. ALTHOUGH HIGH PRESSURE WILL PRODUCE SUBSIDENCE AND RAIN
CHANCES DECREASE THERE REMAINS A SLIGHT CHANCE OF DAILY SEABREEZE
ACTIVITY WITH MODEL GUIDANCE WINDS REMAINING FROM A SOUTHEAST
DIRECTION. ALSO THE SOIL MOISTURE REMAINS EXTREMELY HIGH WHICH
SHOULD LIMIT MAXIMUM HEATING. WHEN AHEAD AND LOWER MAX TEMPERATURES
A FEW DEGREES BELOW MEXMOS NUMBERS.

&&

.MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS NEAR 12 KNOTS GUSTING
TO NEAR 14 KNOTS WITH SEAS AT 3 FEET WITH A PERIOD OF 7 SECONDS AT
18 CDT/23 UTC. A WEAK PRESSURE GRADIENT WILL PREVAIL OVER THE GULF
OF MEXICO AND LOWER TEXAS COAST DURING THE NEXT SEVERAL DAYS. THIS
PATTERN WILL PRODUCE LIGHT TO MODERATE WINDS AND LOW TO MODERATE
SEAS FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS TONIGHT
THROUGH LATE NEXT WEEK.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS HAVE MOVED AWAY FROM THE TRIO
OF REGIONAL AIRPORTS...BUT WILL POSSIBLY DEVELOP LATER TOMORROW. IN
THE MEANTIME...CLEAR SKIES WITH LIGHT WINDS WILL DEVELOP LATER THIS
EVENING AND PERSIST THROUGH TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  91 /  20  20  10  10
BROWNSVILLE          78  92  77  93 /  20  30  10  20
HARLINGEN            76  93  77  95 /  20  30  10  20
MCALLEN              77  94  77  95 /  20  30  20  20
RIO GRANDE CITY      77  95  76  96 /  20  20  20  10
SOUTH PADRE ISLAND   79  88  81  89 /  20  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

58/66
Hazardous weather outlook, Jul 28, 2:30 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT SAT JUL 28 2007

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
230 PM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
DEEP SOUTH TEXAS. ALTHOUGH THE FLASH FLOOD WATCH HAS BEEN CANCELED
...ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE LOCALLY HEAVY RAINFALL WITH PONDING OF WATER ON ROADS AND IN
LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANY ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL THAT MAY PRODUCE LOCALIZED FLOODING WITH
SATURATED SOIL CONDITIONS.

HEAT INDICES WILL RANGE FROM 105 TO 112 MONDAY THROUGH WEDNESDAY
THROUGHOUT MUCH OF DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI/BOGORAD

In the hours before

Special weather statement, Jul 28, 4:53 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 PM CDT SAT JUL 28 2007

TXZ251-282300-
KENEDY-
INCLUDING THE CITY OF...SARITA
453 PM CDT SAT JUL 28 2007

...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY...

AT 4:45 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STORM OVER EAST-CENTRAL KENEDY COUNTY...ROUGHLY 12
MILES SOUTH-SOUTHEAST OF THE BORDER PATROL CHECKPOINT...AND
MOVING NORTH-NORTHWEST AT AROUND 22 MILES PER HOUR.

SMALL HAIL...WIND GUSTS OF 35 MILES PER HOUR...AND VIGOROUS
LIGHTNING ARE ASSOCIATED WITH THIS THUNDERSTORM. ADDITIONALLY...
THIS THUNDERSTORM IS PRODUCING LOCALLY HEAVY RAINFALL...WITH
AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR.

RESIDENTS OF KENEDY COUNTY AND BORDER PATROL AGENTS SHOULD
TAKE SHELTER FROM THIS STORM NOW.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:20 PM CDTFlash Flood WarningBROBrooks, Hidalgo25 min
Jul 28, 7:48 PM CDTFlash Flood WarningBROHidalgo27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.